Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Jul 18, 2021, 12:16 PM CDT for Coahoma County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 12:16 PM CDT (17:16 UTC)
- Expired
- Jul 18, 2021, 12:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Memphis, TN
County Coahoma County, MS
The radar
The Memphis radar (KNQA), 145 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 567 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
882 WWUS84 KMEG 181716 SPSMEG Special Weather Statement National Weather Service Memphis TN 1216 PM CDT Sun Jul 18 2021 ARZ058-MSZ010-181745- Phillips AR-Coahoma MS- 1216 PM CDT Sun Jul 18 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1245 PM CDT FOR... Central Phillips County in eastern Arkansas... Central Coahoma County in northwestern Mississippi... At 1215 PM CDT...a strong thunderstorm producing winds at least 40 mph was located over Elaine, moving east at 25 mph. Very heavy rain along with frequent cloud to ground lightning are also possible with this thunderstorm. People in central Phillips and central Coahoma Counties should monitor this storm closely. LAT...LON 3422 9100 3440 9098 3440 9043 3414 9047 TIME...MOT...LOC 1715Z 275DEG 24KT 3431 9090 $$ WOODALL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jul 18, 10:13 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 18, 10:13 AM CDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1013 AM CDT Sun Jul 18 2021 .DISCUSSION... Skies are cloudy across much of the Mid-South this morning with temperatures ranging from the lower 70s to lower 80s. Showers and isolated thunderstorms cover much of the region at this time. Rain should continue across much of the Mid-South this afternoon as more showers and isolated thunderstorms more into the region from the west. Have adjusted high temperatures for this afternoon due to the clouds and rain. Have also adjusted PoPs for this afternoon. ARS && .PREV DISCUSSION... /issued 447 AM CDT Sun Jul 18 2021/ DISCUSSION... Greater potential for rain coverage over the Midsouth today. Early morning radar showed a convective cluster lifting east out of central AR, with some indication that an MCV may be forming, which could take the storms just to the south of the Memphis metro. For the late morning and afternoon, CAMs and global models depict additional northwest flow-embedded shortwave energy will aid in the development of storms to the north and northwest of Memphis. Increasing 925mb winds and theta-e advection will accompany a modest bump in 0-3km bulk shear to 25 knots in advance of the shortwave/MCV this afternoon. These parameters suggests some storm organization and persistence potential, but it will depend on airmass recovery behind this morning's storms. Precipitable water values of 2 to 2.25 inches will prevail along the MS River today, suggesting a heavy rain potential with any storms that develop this morning through this evening. Areas to the south and west of Jonesboro to Memphis to Oxford are under a Slight Risk for excessive rainfall. An east-west upper trof axis over the Ohio River valley will drop south tonight, with a minor surface pressure trof passage resulting in a shift to northeast winds toward morning. By sunrise, the main convective corridor will likely have dropped into the northeast MS, under the right entrance region of an 60 knot upper jet max. To the north, scattered lighter showers should prevail in the predawn hours. Rain and thunder coverage should expand north with daytime heating on Monday, with the midlevel trof axis roughly oriented along the I-40 corridor by early afternoon. Over the past few days, model solutions with this upper trof have trended slightly stronger and further west, producing more an impact on Midsouth rain chances and daytime temperatures. For the Tuesday through Thursday periods, the upper trof will weaken to a shear axis as it settles near a Arklamiss to to middle TN position. Northeast MS will be most favored for scattered showers and storms during the heat of the day. Models remain on track dropping a weak shortwave trof through the Midsouth on Friday. Little to no surface reflection in the way of a cold front is expected, but some rain coverage enhancement appears likely over much of the area during the heat of the day. Medium range models have backed off a bit in edging the western U.S. upper ridge eastward, easing heat concerns for the last week in July. PWB && .AVIATION... 12Z TAFs A large cluster of storms continues to push east across the Mid- South this morning. Similarly, cigs are starting to lower ahead of this activity. Expect a mix of MVFR/IFR cigs accompanying any showers or storms today. Overall, a better coverage of showers and storms will impact all sites this morning and through the early afternoon. Depending on how storms impact the environment this morning will determine if additional scattered storms develop later this afternoon. For now have maintained VCTS at all sites through early afternoon. Winds will remain light and variable. IFR cigs (possibly LIFR cigs) and lower vis will develop around 06z tonight at all sites. For now have maintained VCSH at TUP beyond 06z but there is a possibility that VCTS may be needed. 17 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 18, 3:13 AM CDT, 9 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 313 AM CDT Sun Jul 18 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-191015- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 313 AM CDT Sun Jul 18 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight There is a Slight Risk for flash flooding south and west of a line from Jonesboro to Memphis to Oxford, and a Marginal Risk for flash flooding over the remainder of the Midsouth. The flash flood risks will result from slow-moving thunderstorms. A few thunderstorms may produce strong winds today. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a Marginal Risk for flash flooding Monday, along and south of the Interstate 40 corridor. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. PWB
In the hours before
Special weather statement, Jul 18, 12:16 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Memphis TN 1216 PM CDT Sun Jul 18 2021 ARZ058-MSZ010-181745- Phillips AR-Coahoma MS- 1216 PM CDT Sun Jul 18 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1245 PM CDT FOR... Central Phillips County in eastern Arkansas... Central Coahoma County in northwestern Mississippi... At 1215 PM CDT...a strong thunderstorm producing winds at least 40 mph was located over Elaine, moving east at 25 mph. Very heavy rain along with frequent cloud to ground lightning are also possible with this thunderstorm. People in central Phillips and central Coahoma Counties should monitor this storm closely. LAT...LON 3422 9100 3440 9098 3440 9043 3414 9047 TIME...MOT...LOC 1715Z 275DEG 24KT 3431 9090 WOODALL
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:23 AM CDT | Areal Flood Advisory | MEG | Tunica | 112 min |
| Jul 18, 1:02 PM CDT | Areal Flood Advisory | MEG | Henry | 3 hr |
| Jul 18, 12:34 PM CDT | Areal Flood Advisory | MEG | Clay | 3 hr |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.